I was admitted to the hospital for a kidney infection and the doctor asked me why my heart rate was so fast and I told her I had OCD. She gave me a prescription for 15 ativan and they worked. I did not feel high or doped, I felt normal, just calm, but not zombie like. I lived near the border and got enough ativan for a year, even though it is not recommended to take them for more than two months.
It has a fairly short half life and kicks in really quickly. The side effects are a bit nasty and may include:
- hyperactivity, agitation, hostility
- feeling light-headed, fainting
- drowsiness, dizziness, tiredness
- sleep problems (insomnia)
- muscle weakness, lack of balance or coordination
- amnesia or forgetfulness, trouble concentrating
- nausea, vomiting, constipation
- appetite changes
- skin rash
- sexual disfunction
I began taking ativan nightly. A small dose, but it’s strong. It helped alleviate my anxiety and helped me sleep. I took it regularly for seven months, and got addicted.
I started to think about getting off of it after a few months because of the side effects I had developed, the worst ones being sexual disfunction, gloomy mood, and hallucinations.
I had forgotten to take ativan one night and then following morning I woke up with shaking, sweats, confusion, anxiety, stress, crying… I didn’t know what was going on until I realized I missed my self prescribed dose.
I weaned myself off of ativan over a month. Like I mentioned, I was taking a very small dose, so getting off of it did not take too long, but if you find yourself needing to get off of ativan, please use caution and do your research to do it safely, and seek help if you need it.
My side effects faded away, all but the hallucinations. At my eye exam, I asked my optometrist about the hallucinations, and he said that if too high a dose of certain drugs are taken, the brain can respond with hallucinations. My hallucinations ceased after I took psilocybin mushrooms.